Alert archive / Washington / Small Craft Advisories in 2010
Small Craft Advisory 521, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 13, 2010, 3:02 AM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2010, 3:02 AM PDT (10:02 UTC)
- Expired
- Jul 13, 2010, 4:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
083 WHUS76 KSEW 131002 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 302 AM PDT TUE JUL 13 2010 PZZ131-132-131815- /O.EXP.KSEW.GL.W.0124.000000T0000Z-100713T1000Z/ /O.NEW.KSEW.SC.Y.0521.100713T2300Z-100714T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 302 AM PDT TUE JUL 13 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. THE GALE WARNING IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-131815- /O.CAN.KSEW.SI.Y.0025.000000T0000Z-100713T1200Z/ /O.NEW.KSEW.SC.Y.0521.100713T1002Z-100714T0700Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 302 AM PDT TUE JUL 13 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-131815- /O.CAN.KSEW.SI.Y.0025.000000T0000Z-100713T1200Z/ /O.NEW.KSEW.SC.Y.0521.100713T1002Z-100713T1900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 302 AM PDT TUE JUL 13 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-134-131115- /O.CAN.KSEW.SI.Y.0025.000000T0000Z-100713T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 302 AM PDT TUE JUL 13 2010 ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR WINDS. $$ PZZ110-131815- /O.EXT.KSEW.RB.Y.0023.000000T0000Z-100714T0600Z/ GRAYS HARBOR BAR- 302 AM PDT TUE JUL 13 2010 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$
2 follow-up statements
819 WHUS76 KSEW 131938 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1238 PM PDT TUE JUL 13 2010 PZZ110-140415- /O.CON.KSEW.RB.Y.0023.000000T0000Z-100714T0600Z/ GRAYS HARBOR BAR- 1238 PM PDT TUE JUL 13 2010 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-140415- /O.CON.KSEW.SC.Y.0521.000000T0000Z-100714T0700Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1238 PM PDT TUE JUL 13 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-140415- /O.CON.KSEW.SC.Y.0521.100713T2300Z-100714T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1238 PM PDT TUE JUL 13 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
792 WHUS76 KSEW 132135 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 235 PM PDT TUE JUL 13 2010 PZZ131-132-132245- /O.CAN.KSEW.SC.Y.0521.100713T2300Z-100714T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 235 PM PDT TUE JUL 13 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ150-153-156-170-173-176-141000- /O.NEW.KSEW.SW.Y.0039.100713T2135Z-100714T1000Z/ /O.EXT.KSEW.SC.Y.0521.000000T0000Z-100713T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 235 PM PDT TUE JUL 13 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-140600- /O.CON.KSEW.RB.Y.0023.000000T0000Z-100714T0600Z/ GRAYS HARBOR BAR- 235 PM PDT TUE JUL 13 2010 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 3:00 AM PDT, 2 minutes earlier.
Area forecast discussion, Jul 13, 3:00 AM PDT, 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED ADVISORIES
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PDT TUE JUL 13 2010
.SYNOPSIS...LOW LEVEL ONSHORE FLOW WILL CONTINUE FOR THE NEXT WEEK
WITH WEAK HIGH PRESSURE ALOFT OVER THE REGION. THIS PATTERN WILL
RESULT IN AREAS OF NIGHT AND MORNING LOW CLOUDS...AFTERNOON
SUNSHINE...AND NEAR NORMAL TEMPERATURES.
&&
.SHORT TERM...WE HAVE CYCLONIC NORTHWEST FLOW ALOFT OVER WESTERN
WASHINGTON EARLY THIS MORNING ALONG THE BACKSIDE OF A FAIRLY DEEP
UPPER TROUGH MOVING EASTWARD ACROSS SOUTHERN ALBERTA. A PROGRESSIVE
UPPER RIDGE IS OFFSHORE ALONG 140W. THE LOW LEVEL FLOW REMAINS
ONSHORE BUT IT HAS WEAKENED CONSIDERABLY OVER THE PAST 24 HOURS. THE
WEAK PUGET SOUND CONVERGENCE ZONE THAT FORMED MONDAY HAS BEEN SLOWLY
WEAKENING BUT SPOTTY LIGHT SHOWERS CONTINUE ALONG THE WEST SLOPES OF
THE NORTH CASCADES INTO SNOHOMISH COUNTY.
THE LARGE SCALE PATTERN WILL CONTINUE TO SHIFT EASTWARD TODAY...WITH
THE UPPER RIDGE OFFSHORE MOVING TO AROUND 130W THIS AFTERNOON. THE
LOW LEVEL FLOW WILL VEER TOWARD NORTHWESTERLY...EFFECTIVELY
WEAKENING THE ONSHORE FLOW. CLOUD COVER IN THE MARINE LAYER WITH
BASES 2000-4000 FT WILL GENERALLY COVER WESTERN WASHINGTON BY
DAYBREAK...BUT THE CLOUDS SHOULD GIVE WAY TO MOSTLY SUNNY SKIES
DURING THE MORNING TO EARLY AFTERNOON. WITH A BIT MORE SUNSHINE AND
SOME WARMING OF THE BOUNDARY LAYER...HIGH TEMPERATURES TODAY SHOULD
BE SEVERAL DEGREES WARMER THAN MONDAY BUT STILL A FEW DEGREES BELOW
NORMAL.
ONSHORE FLOW WILL REMAIN FAIRLY WEAK TONIGHT...AND THE UPPER RIDGE
WILL PROGRESS OVER WESTERN WASHINGTON ON WEDNESDAY. AS A RESULT THE
INTRUSION OF MARINE CLOUD COVER WILL BE MORE LIMITED TONIGHT AND
WEDNESDAY MORNING...WITH ONLY THE COASTAL ZONE BECOMING MOSTLY
CLOUDY. THE 500 MB HEIGHTS WILL CLIMB TO AROUND 5820 METERS
WEDNESDAY AND TEMPERATURES WILL BE NEAR MID JULY NORMALS.
THE UPPER RIDGE WILL MOVE QUICKLY EAST OF THE CASCADES LATE
WEDNESDAY AND A VERY WEAK UPPER TROUGH WILL REACH THE FORECAST AREA
WEDNESDAY NIGHT. THIS FEATURE SHOULD BE TOO WEAK TO BRING ANY
PRECIPITATION TO THE REGION. LOW LEVEL ONSHORE FLOW WILL INCREASE
SOMEWHAT IN RESPONSE TO THE TROUGH...HOWEVER...AND WE CAN EXPECT A
BIT MORE MORNING CLOUD COVER TO START THE DAY THURSDAY. ONCE AGAIN
THOUGH THE CLOUDS SHOULD GIVE WAY TO SUNNY SKIES WITH LITTLE CHANGE
IN INLAND TEMPERATURES. MCDONNAL
.LONG TERM...THE LONGER RANGE MODELS AGREE THAT WEAK UPPER LEVEL
TROUGHS EMBEDDED IN THE WESTERLY FLOW ALOFT WILL MOVE THROUGH THE
REGION DURING THE PERIOD -- MOST LIKELY ONE ON FRIDAY AND ANOTHER
ONE ON SUNDAY. THESE TROUGHS WILL BE TOO WEAK TO BRING ANY
PRECIPITATION TO WESTERN WASHINGTON...BUT THEY WILL CAUSE LOW LEVEL
ONSHORE FLOW TO INCREASE AS THEY MOVE THROUGH. THIS FAIRLY TYPICAL
SUMMERTIME PATTERN WILL PRODUCE AREAS OF NIGHT AND MORNING LOW
CLOUDS WITH GENERALLY SUNNY AFTERNOONS AND EVENINGS AND TEMPERATURES
NEAR NORMAL. MCDONNAL
&&
.AVIATION...ONSHORE FLOW CONTINUED TO DECREASE OVERNIGHT. MOIST
MARINE LAYER REMAINS IN PLACE OVER MUCH OF WESTERN WASHINGTON THIS
MORNING WITH REMNANTS OF A CONVERGENCE ZONE MOVING INTO THE CASCADES
IN SNOHOMISH COUNTY. UPPER LEVEL RIDGING WILL BUILD INTO THE REGION
TODAY WITH NORTHWEST FLOW ALOFT. LIGHT SOUTHERLY SURFACE GRADIENTS
WILL BECOME NORTHERLY THIS AFTERNOON. STRATOCU DECKS BETWEEN 025 AND
050 ARE EXPECTED TO SCATTER OUT THIS AFTERNOON AS THE AIR MASS DRIES
OUT.
KSEA...BKN-OVC025-035 CEILINGS ARE EXPECTED TO SCATTER OUT BY 20Z
AND REMAIN VFR THROUGH THE REMAINDER OF THE FORECAST PERIOD. MODEL
SOUNDINGS SUGGEST LITTLE IN THE WAY OF STRATUS FORMATION TONIGHT.
SOUTH WIND 5 TO 10 KT SWITCHES TO LIGHT NORTHERLY THIS AFTERNOON.
&&
.MARINE...SMALL CRAFT ADVISORIES FOR THE COASTAL WATERS CONTINUE
THROUGH THIS EVENING FOR WINDS AND/OR HAZARDOUS SEAS. POSTED SMALL
CRAFT ADVISORIES FOR THE CENTRAL AND EAST STRAIT FOR LATE THIS
AFTERNOON AND EVENING AND FOR THE NORTHERN INLAND WATERS THROUGH
MIDDAY. ONSHORE FLOW WILL WEAKEN THROUGH MID WEEK...THEN INCREASE
AGAIN THURSDAY INTO FRIDAY. 27
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS...CENTRAL STRAIT AND EAST
ENTRANCE TO THE STRAIT...NORTHERN INLAND WATERS...AND GRAYS
HARBOR BAR.
WWW.WEATHER.GOV/SEATTLE
FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:35 PM PDT | Small Craft Advisory for Hazardous Seas | SEW | 7 hr |
Nearby
Small Craft Advisories in Washington, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.